Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 23, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 4, 2014, 6:42 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 4, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2014, 6:42 AM MDT (12:42 UTC)
- In effect from
- May 4, 2014, 12:00 PM MDT
- Expired
- May 4, 2014, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4570 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485 WWUS85 KABQ 041242 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 642 AM MDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 8 PM MDT TODAY FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH LATE MORNING THROUGH EARLY EVENING MONDAY FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH LATE MORNING THROUGH EARLY EVENING TUESDAY FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS...THE EAST CENTRAL PLAINS AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... .SUNNY SKIES...ABOVE NORMAL TEMPERATURES...HIGH HAINES...AND VERY LOW HUMIDITIES ARE EXPECTED TODAY...MONDAY AND TUESDAY. A STRENGTHENING SURFACE PRESSURE GRADIENT WILL INCREASE WEST TO SOUTHWEST WINDS OVER THE EASTERN PLAINS. ALL THESE CONDITIONS WILL COMBINE TO INCREASE THE LIKELIHOOD FOR CRITICAL FIRE WEATHER CONDITIONS...FAVORING AREAS NEAR AND SOME DISTANCE EITHER SIDE OF THE INTERSTATE 40 CORRIDOR. AT LEAST SEVERAL HOURS OF SINGLE DIGIT HUMIDITY READINGS ARE EXPECTED BETWEEN MIDDAY AND MID EVENING ALL THREE DAYS. NMZ103-104-107-108-042130- /O.UPG.KABQ.FW.A.0029.140504T1800Z-140505T0200Z/ /O.NEW.KABQ.FW.W.0023.140504T1800Z-140505T0200Z/ /O.NEW.KABQ.FW.A.0031.140506T1600Z-140507T0300Z/ /O.CON.KABQ.FW.A.0030.140505T1600Z-140506T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 642 AM MDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL PLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS FROM THIS AFTERNOON THROUGH EARLY EVENING AND AGAIN FROM LATE MONDAY MORNING INTO MONDAY EVENING. TUESDAY WILL HAVE THE SAME TIMING AND INCLUDE THE SAME AREAS AS MONDAY. * 20 FOOT WINDS...ON SUNDAY...WEST TO SOUTHWEST 15 TO 25 MPH WITH A FEW GUSTS NEAR 35 MPH. ON MONDAY AND TUESDAY...WEST TO SOUTHWEST WINDS WITH SPEEDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 4 AND 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ106-042130- /O.NEW.KABQ.FW.A.0031.140506T1600Z-140507T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 642 AM MDT SUN MAY 4 2014 ...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. * AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY FROM LATE TUESDAY MORNING INTO EARLY TUESDAY EVENING. * 20 FOOT WINDS...WEST TO SOUTHWEST 15 TO 25 MPH WITH A FEW GUSTS NEAR 35 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 5 AND 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 43
3 follow-up statements
882 WWUS85 KABQ 042122 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 322 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT FROM THROUGH THROUGH 8 PM MDT THIS EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM LATE MONDAY MORNING THROUGH EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA... MANZANO AND GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA... MANZANO AND GALLINAS MOUNTAINS...THE EAST CENTRAL PLAINS AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... .SUNNY SKIES...ABOVE TO WELL ABOVE NORMAL TEMPERATURES...HIGH HAINES...VERY LOW HUMIDITIES AND STRONG AND GUSTY WINDS ARE ALL EXPECTED THROUGH EARLY EVENING...THEN AGAIN LATE MORNING THROUGH EVENING ON MONDAY AND TUESDAY. LONG PERIODS OF SINGLE DIGIT RELATIVE HUMIDITIES IN THE WARNED AREAS THROUGH TUESDAY. A STRENGTHENING SURFACE PRESSURE GRADIENT AND VERY HIGH MIXING HEIGHTS WILL ALSO BE NOTED. ALL OF THESE CONDITIONS WILL COMBINE TO CREATE EXTENSIVE CRITICAL FIRE WEATHER CONDITIONS OVER CENTRAL AND EASTERN AREAS THROUGH TUESDAY. NMZ103-104-107-108-050200- /O.UPG.KABQ.FW.A.0030.140505T1600Z-140506T0200Z/ /O.NEW.KABQ.FW.W.0024.140505T1600Z-140506T0200Z/ /O.UPG.KABQ.FW.A.0031.140506T1600Z-140507T0300Z/ /O.NEW.KABQ.FW.W.0025.140506T1600Z-140507T0300Z/ /O.CON.KABQ.FW.W.0023.000000T0000Z-140505T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 322 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 9 PM MDT TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRALPLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS THROUGH THIS EVENING AND AGAIN FROM LATE MORNING INTO MONDAY EVENING BOTH MONDAY AND TUESDAY. * 20 FOOT WINDS...THROUGH THIS EVENING WEST TO SOUTHWEST 20 TO 30 MPH WITH A FEW GUSTS NEAR 45 MPH. ON MONDAY AND TUESDAY...WEST TO SOUTHWEST WINDS WITH SPEEDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 45 AND 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 4 AND 10 PERCENT WITH LONG DURATIONS OF SINGLE DIGIT VALUES. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-050200- /O.UPG.KABQ.FW.A.0031.140506T1600Z-140507T0300Z/ /O.NEW.KABQ.FW.W.0025.140506T1600Z-140507T0300Z/ /O.NEW.KABQ.FW.W.0024.140505T1600Z-140506T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 322 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY FROM LATE MORNING INTO THE EVENING BOTH MONDAY AND TUESDAY. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO MPH WITH A FEW GUSTS AROUND 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 5 AND 9 PERCENT...WITH LONG DURATIONS OF SINGLE DIGIT VALUES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 40
223 WWUS85 KABQ 042200 CCA RFWABQ URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 358 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT FROM THROUGH THROUGH 8 PM MDT THIS EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM LATE MONDAY MORNING THROUGH EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA... MANZANO AND GALLINAS MOUNTAINS...THE EAST CENTRAL PLAINS AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA... MANZANO AND GALLINAS MOUNTAINS...THE EAST CENTRAL PLAINS AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... .SUNNY SKIES...ABOVE TO WELL ABOVE NORMAL TEMPERATURES...HIGH HAINES...VERY LOW HUMIDITIES AND STRONG AND GUSTY WINDS ARE ALL EXPECTED THROUGH EARLY EVENING...THEN AGAIN LATE MORNING THROUGH EVENING ON MONDAY AND TUESDAY. LONG PERIODS OF SINGLE DIGIT RELATIVE HUMIDITIES IN THE WARNED AREAS THROUGH TUESDAY. A STRENGTHENING SURFACE PRESSURE GRADIENT AND VERY HIGH MIXING HEIGHTS WILL ALSO BE NOTED. ALL OF THESE CONDITIONS WILL COMBINE TO CREATE EXTENSIVE CRITICAL FIRE WEATHER CONDITIONS OVER CENTRAL AND EASTERN AREAS THROUGH TUESDAY. NMZ103-104-107-108-050245- /O.UPG.KABQ.FW.A.0030.140505T1600Z-140506T0200Z/ /O.NEW.KABQ.FW.W.0024.140505T1600Z-140506T0200Z/ /O.UPG.KABQ.FW.A.0031.140506T1600Z-140507T0300Z/ /O.NEW.KABQ.FW.W.0025.140506T1600Z-140507T0300Z/ /O.CON.KABQ.FW.W.0023.000000T0000Z-140505T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 358 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 9 PM MDT TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRALPLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS THROUGH THIS EVENING AND AGAIN FROM LATE MORNING INTO MONDAY EVENING BOTH MONDAY AND TUESDAY. * 20 FOOT WINDS...THROUGH THIS EVENING WEST TO SOUTHWEST 20 TO 30 MPH WITH A FEW GUSTS NEAR 45 MPH. ON MONDAY AND TUESDAY...WEST TO SOUTHWEST WINDS WITH SPEEDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 45 AND 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 4 AND 10 PERCENT WITH LONG DURATIONS OF SINGLE DIGIT VALUES. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-050245- /O.UPG.KABQ.FW.A.0031.140506T1600Z-140507T0300Z/ /O.NEW.KABQ.FW.W.0025.140506T1600Z-140507T0300Z/ /O.NEW.KABQ.FW.W.0024.140505T1600Z-140506T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 358 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY FROM LATE MORNING INTO THE EVENING BOTH MONDAY AND TUESDAY. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO MPH WITH A FEW GUSTS AROUND 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 5 AND 9 PERCENT...WITH LONG DURATIONS OF SINGLE DIGIT VALUES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 40
231 WWUS85 KABQ 050204 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 804 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT FROM LATE MONDAY MORNING THROUGH EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA... MANZANO AND GALLINAS MOUNTAINS...THE EAST CENTRAL PLAINS AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND PLAINS...SANDIA... MANZANO AND GALLINAS MOUNTAINS...THE EAST CENTRAL PLAINS AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... .SUNNY SKIES...ABOVE TO WELL ABOVE NORMAL TEMPERATURES...HIGH HAINES...VERY LOW HUMIDITIES AND STRONG AND GUSTY WINDS ARE ALL EXPECTED LATE MORNING THROUGH EVENING ON MONDAY AND TUESDAY. LONG PERIODS OF SINGLE DIGIT RELATIVE HUMIDITIES IN THE WARNED AREAS THROUGH TUESDAY. A STRENGTHENING SURFACE PRESSURE GRADIENT AND VERY HIGH MIXING HEIGHTS WILL ALSO BE NOTED. ALL OF THESE CONDITIONS WILL COMBINE TO CREATE EXTENSIVE CRITICAL FIRE WEATHER CONDITIONS OVER CENTRAL AND EASTERN AREAS THROUGH TUESDAY. NMZ103-104-107-108-051400- /O.EXP.KABQ.FW.W.0023.000000T0000Z-140505T0200Z/ /O.CON.KABQ.FW.W.0024.140505T1600Z-140506T0200Z/ /O.CON.KABQ.FW.W.0025.140506T1600Z-140507T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 804 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... ...RED FLAG WARNING HAS EXPIRED... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. * AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRALPLAINS...SANDIA...MANZANO AND GALLINAS MOUNTAINS LATE MORNING INTO MONDAY EVENING AND TUESDAY. * 20 FOOT WINDS...ON MONDAY AND TUESDAY...WEST TO SOUTHWEST WINDS WITH SPEEDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 45 AND 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 4 AND 10 PERCENT WITH LONG DURATIONS OF SINGLE DIGIT VALUES. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-051400- /O.CON.KABQ.FW.W.0024.140505T1600Z-140506T0200Z/ /O.CON.KABQ.FW.W.0025.140506T1600Z-140507T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 804 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. * AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY FROM LATE MORNING INTO THE EVENING BOTH MONDAY AND TUESDAY. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO MPH WITH A FEW GUSTS AROUND 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES GENERALLY BETWEEN 5 AND 9 PERCENT...WITH LONG DURATIONS OF SINGLE DIGIT VALUES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 4, 5:56 AM MDT, 46 minutes earlier.
Area forecast discussion, May 4, 5:56 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 556 AM MDT SUN MAY 4 2014 .AVIATION... 12Z TAF CYCLE VFR CONDITIONS WILL CONTINUE THROUGH AND BEYOND 12Z MON. W TO SW FLOW ALOFT AND AT THE SFC TO BE THE RULE THROUGH THE PERIOD. SOME GUSTS TO NEAR 30KTS LIKELY AT KGUP...KLVS AND KTCC THIS AFTN. 43 && .PREV DISCUSSION...345 AM MDT SUN MAY 4 2014... ...CRITICAL FIRE WEATHER CONDITIONS TO EXPAND EARLY THIS WEEK ESPECIALLY ON THE EASTERN PLAINS... .SYNOPSIS... TODAY WILL BE THE WARMEST DAY OF THE YEAR. RECORD OR NEAR RECORD WARMTH EXPECTED FOR EAST CENTRAL AND NORTHEAST NEW MEXICO. AFTERNOON AND EARLY EVENING WINDS WILL BE MORE NOTICEABLE AS COMPARED TO SATURDAY...BUT TYPICAL OF EARLY MAY AND GENERALLY IN THE 10 TO 20 MPH RANGE. HIGH RESSURE ALOFT DOMINATING THE WEATHER THIS WEEKEND WILL SLOWLY BREAK DOWN BEGINNING MONDAY...AND ESPECIALLY TUESDAY INTO WEDNESDAY. THIS WILL RESULT IN INCREASING WINDINESS EACH AFTERNOON WITH WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS DEVELOPING. DAYTIME TEMPERATURES WILL TREND DOWNWARD BY MID-WEEK WITH BELOW SEASONAL NORMALS EXPECTED BY THURSDAY. A FEW SHOWERS WILL RETURN TO THE FORECAST FOR THE FAR NORTH AND WEST WEDNESDAY AND THURSDAY. PREDOMINATELY DRY AND SEASONABLE WEATHER CONDITIONS ARE EXPECTED TO END THE WEEK. && .DISCUSSION... OUR SPRINGTIME MINI-HEAT WAVE PEAKS TODAY AS MAX TEMPS TOP THOSE OBSERVED YESTERDAY BY AT LEAST A COUPLE OF DEGREES WEST...AND SOME 3-7 DEGREES EAST. IT WILL BE THE WARMEST DAY OF THE YEAR. INCLUDED A MENTION OF RECORD OR NEAR- RECORD TEMPS FOR MUCH OF NE AND EC NM WHERE DOWNSLOPE SFC WINDS WILL BE MORE NOTICEABLE AND WILL CONTRIBUTE TO THE GREATEST UPWARD 24-HOUR TRENDS AND...UNFORTUNATELY...EXPANDING CRITICAL FIRE WX CONDITIONS. SEE BELOW. ASIDE FROM PATCHY CIRROFORM CLOUDS INTO THE FOUR CORNERS/NW THIRD AND PERHAPS A FEW VERY HIGH BASED CU DURING PEAK HEATING...SUNNY SKIES EXPECTED WITH LAYER RH AOB 20 PERCENT AND WIDESPREAD SINGLE DIGIT MIN RH/S. GRADUAL BREAK DOWN OF THE UPPER RIDGE TO COMMENCE LATE TONIGHT INTO MONDAY AS A BROAD LOW PRESSURE SYSTEM OFF THE PACNW COAST SHIFTS INLAND AND ELONGATES N-S. THICKER CIRROFORM CLOUDS WILL OVERSPREAD WESTERN AND NORTHERN ZONES DURING THIS PERIOD...AND COUPLED WITH LEE SIDE TROUGHING WILL EFFECTIVELY NARROW DIURNAL TEMP SWINGS THAT WILL BE VERY IMPRESSIVE TODAY. MIN TEMPS TONIGHT MAY END UP A LITTLE WARMER THAN CURRENTLY FCST DEPENDING UPON HOW THE HIGH CLOUDS PLAY OUT. MAX TEMPS MON SLIGHTLY COOLER WEST AND SLIGHTLY WARMER SE...BUT STILL WELL ABOVE AVERAGE AREAWIDE. INCREASED WINDINESS IN THE PRESENCE OF A SIGNIFICANT/DEEPENING DRY SLOT AHEAD OF THE INCOMING TROUGH WILL RESULT IN A RAPID EXPANSION OF CRITICAL FIRE WX CONDITIONS TUE/WED. WED LOOKS TO BE THE WINDIEST DAY OF THE WEEK...BUT TUE WILL BE A CLOSE SECOND. THIS PATTERN WILL ALSO FORCE A SHARPENING SURFACE DRYLINE TUE PM BUT UNFORTUNATELY THAT WILL TAKE PLACE WELL...WELL TO OUR SOUTHEAST. OTHERWISE...MODELS SIMILAR KEEPING CORE OF THE TROUGH/UPPER LOW OVER THE SOUTHERN GREAT BASIN THRU TUE NIGHT. MODELS IN GENERAL AGREEMENT BRINGING THE INITIAL PIECE OF THE TROUGH THROUGH WED AFTERNOON/EVENING. THEREAFTER...THE ECMWF REMAINS MOST AGGRESSIVE WITH A SECONDARY SHORT-WAVE DROPPING IN FROM THE NW LATER THU INTO FRI WHILE THE GFS ADVERTISES A FAR FLATTER FLOW REGIME. IN EITHER SCENARIO...HARD TO GET TOO EXCITED GIVEN PALTRY MOISTURE PROFILES. NO CHANGES TO PREVIOUS EXTENDED GRIDS SHOWING LOW CHC POPS ACROSS THE WEST AND NORTH WED-THU AND MAINLY NE ON FRI. KJ && .FIRE WEATHER... FAIRLY LENGTHY PERIOD OF CRITICAL FIRE WEATHER CONDITIONS STILL LOOK PRETTY LIKELY THE NEXT 3 TO PERHAPS 4 DAYS FOR EASTERN NEW MEXICO AND MAINLY TUE FOR PORTIONS OF CENTRAL AND W CENTRAL NM. TODAY AND MON STILL APPEAR QUITE SIMILAR. TEMPERATURES WILL BE 5 TO 15 DEGREES ABOVE NORMAL EACH DAY...THOUGH JUST A BIT COOLER WEST ON MON COMPARED TO SUN. SUN MAY EVEN SEE SOME NEARLY 20 DEGREES ABOVE NORMAL AFTN HIGHS ACROSS THE FAR NE. VERY DRY CONDITIONS WILL CONTINUE WITH 5 TO 10 HOURS...OR LOCALLY MORE...OF SINGLE DIGIT HUMIDITIES DURING THE AFTERNOON...FOLLOWED BY POOR RECOVERIES EACH NIGHT. HAINES INDICES OF 6 WILL ALSO BE THE RULE AREA WIDE. TODAY/S FIRE WX WATCH TO BE UPGRADED TO A RED FLAG WARNING...MON WATCH KEPT A WATCH FOR NOW FOR SAME AREA AND DURATION AS PREVIOUS AND EVEN ISSUED A WATCH FOR 103...104...106...107 AND 108. WHILE ALL OF FIRE WX ZONES 103...104...107 AND 108 ARE OFFICIALLY INCLUDED IN TODAY/S WATCH...THE MOST CRITICAL AREAS BOTH TODAY AND MON ARE BASICALLY ALONG AND UP TO ROUGHLY 75 TO JUST UNDER 100 MILES EITHER SIDE OF INTERSTATE 40 FROM NEAR TIJERAS EAST TO THE TX LINE. 700 AND EVEN 500 MB WINDS ARE NOT REALLY IMPRESSIVE EITHER DAY...GENERALLY AOB 30KTS...BUT 500 MB WINDS DO INCREASE SOME ON MONDAY. MIXING HEIGHTS WILL BE NOT FAR FROM 500 MB EACH DAY SO THE MON WIND SPEED INCREASE SHOULD PARTLY TO LARGELY MAKE IT TO THE SFC. TUE AND WED CRITICAL CONDITIONS...TUE SLIGHTLY PREFERRED...TO BE LARGER IN COVERAGE AND DURATION...AT LEAST FOR AREAS NEAR AND EAST OF THE CENTRAL MOUNTAIN CHAIN. AS THE NEXT UPPER LEVEL TROUGH SLOWLY CROSSES THE GREAT BASIN...SW FLOW STRENGTHENING OVER NM. ADDITIONALLY...THE SURFACE LOW JUST NE OF NM WILL CONTINUE TO DEEPEN. BREEZY TO WINDY CONDITIONS ARE EXPECTED AREAWIDE...WITH THE STRONGEST WINDS OVER THE EASTERN PLAINS. CRITICAL CONDITIONS WILL ALSO BE LIKELY ACROSS A GOOD PORTION OF THE RIO GRANDE VALLEY AND ALSO PERHAPS FOR A SMALLER PORTION OF W CENTRAL OR NW NM. HOWEVER... TEMPERATURES WILL DROP MORE SIGNIFICANTLY ON WED...THUS CRITICAL CONDITIONS SHOULD BE LIMITED FOR AREAS ALONG AND WEST OF THE RIO GRANDE VALLEY FOR WED AFTN. OTHERWISE...HIGH HAINES AND LOW HUMIDITIES WILL CONTINUE. BREEZY TO WINDY CONDITIONS MAY PERSIST ACROSS THE EASTERN PLAINS ON THURSDAY. TEMPERATURES WILL BE BELOW NORMAL...THOUGH HUMIDITIES WILL REMAIN BELOW 15 PERCENT. FARTHER OUT MODELS CONTINUE TO BE A BIT AT ODDS...BUT A LITTLE CLOSER TO EACH OTHER THAN PRIOR TO SAT. AFTER THE MAIN TROUGH CROSSES NM ON THURSDAY...PERHAPS DROPPING A LITTLE PRECIP ACROSS THE NORTH...ANOTHER PIECE OF ENERGY LOOKS TO DROP IN ON THE BACK SIDE OF THE SYSTEM. THIS ENERGY IN THE FORM OF A TROUGH MAY CROSS NM LATE IN THE WEEK...THOUGH CONFIDENCE IS STILL A LITTLE LOWER THAN OPTIMAL ON TIMING AND IMPACTS. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>108. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:42 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 9 hr |
| May 4, 3:22 PM MDT | Red Flag Warning | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 29 hr |
| May 4, 3:22 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 54 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.